Crazy problem with psych drugs.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

marthamae
Regular Member


Date Joined Jan 2008
Total Posts : 285
   Posted 4/10/2008 5:22 PM (GMT -7)   
I briefly have written about this problem on here before, but it's back with a vengeance. Even if no one can help me...I know I can vent here.
 
I'm on a bunch of psych meds for bipolar depression. I also had some hallucinations. I was in pretty bad shape about a year ago this time. I was suicidal and hospitalized and was down in bed til last August. The meds helped me get back on my feet, get back to college, get my teaching certificate back, and now I am teaching fifth grade! So you can see the meds have helped a lot!
 
I take lamictal, topamax, geodon, welbutrin, and xanax as needed. (I rarely take the xanax.) Anyway, I am having this bizarre side effect of terribly painful and aching gums. My teeth feel like they might fall out. They throb and ache all the time. My doctor told me he's never heard of this as a side effect of the drugs....to check with my dentist. My dentist said my gums and teeth are perfectly healthy. She said the psych meds are irritating the nerve endings up in my mouth.
 
This problem is driving me crazy. I have no idea which (or if any) drug is causing this. I tried to lower my Geodon dosage on my own but wound up sobbing after only one day.
 
I know my doctor thinks I'm crazy, which I am.
 
Aching, painful, throbbing gums might not seem like a big deal compared to being suicidal but I can tell ya it gets on your nerves! (literally....)
 
Has anyone heard of this? Any ideas?

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/10/2008 6:10 PM (GMT -7)   
Hi Marthamae,

I remember this problem from before. I'm sorry, I have no insight. But I absolutely do feel for you -- that must be really uncomfortable and irritating. Congrats by the way on your major recovery.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 4/10/2008 7:38 PM (GMT -7)   
I think I read somewhere about Wellbutrin causing swollen gums.  I take it as well and mine are bleeding also. 

Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


quietpain
Regular Member


Date Joined Apr 2008
Total Posts : 112
   Posted 4/11/2008 11:39 AM (GMT -7)   
I would guess it is the topamax. Topamax effects the brain in many ways. It does not do much to control siezure activity or mood dyregulation. It is no longer used by chemical-based psychaitric doctors or reputable institutions. It is useful for weight loss, though only about 8-10 pounds. It works wonderfully as an anti-migraine drugs. That is why I take it. It can make you tired, day or night I never fell tired. I started at a dose of 2000, but tapped down to 100. Topamax does effects nerve endings and well as brain messaging. Basicaly some people see improvement in paiin other is gets worse. Most people eventually begin to experience some confusion. Even if you don't now. It can happen differently each time you take it you can find your self so lost that you may not remember where you live or how the do your work. (It less likely if it doesn't cause any side effects like this early on.) I don't mind not being able follow a 30 minute show sometimes, or always remembring my address or phone number. Nothing helped my migrained. As we have lowered te dose a lot is easier. I also am realizing how much is just that fact that my brain doen't work.

joann

marthamae
Regular Member


Date Joined Jan 2008
Total Posts : 285
   Posted 4/11/2008 4:18 PM (GMT -7)   
Thanks for listening and for all the input, guys. I really appreciate it. :)

marthamae
Regular Member


Date Joined Jan 2008
Total Posts : 285
   Posted 4/19/2008 8:59 AM (GMT -7)   
I finally found the answer to this...it was the Geodon.

I am only on 40 mg per day of it, so we decided to stop taking it for a couple of days to see if there was any improvement. The teeth were better within about 12 hours. The bad news is...I started being weepy and tearful and depressed pretty quickly so I went back on it. I'm seeing my pdoc next week to try to figure out what to do.

I'm in a stressful job situation right now which is very irritating. I can't afford to be overwhelmed because of bad meds, but the teeth thing is terrible. I hope something can be worked out. Thanks for all your help, guys!

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/19/2008 11:51 AM (GMT -7)   
Good to know. Thanks for keeping us updated, marthamae.
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:37 PM (GMT -7)
There are a total of 2,736,019 posts in 301,348 threads.
View Active Threads


Who's Online
This forum has 151444 registered members. Please welcome our newest member, Kilgore Trout.
295 Guest(s), 9 Registered Member(s) are currently online.  Details
Tnmproject, bdbbauden, ChickNorris, nostress, dbwilco, FamilyGuy, GoBU, Traveler, JKVR


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer